Man saved with CPR after overdosing on fentanyl

Paramedics and police officers in Lethbridge revived a 19-year old after a fentanyl overdose.

According to Lethbridge police, they responded to a report of a suspicious individual in the 500 block of 6th Avenue S.

A potential danger of overdose

Upon their arrival, they discovered a 19-year old man without a pulse and not breathing. The officers delivered CPR until the arrival of an ambulance. The man was transported to the Chinook Regional Hospital where he was fully revived.

According to the Lethbridge Police Service in a news release, the police are again warning the community of the deadly nature of fentanyl. There is no safe amount and a dose equal to only 2 grains of salt can be deadly.

CPR
Cardiopulmonary resuscitation (CPR) and using an automated external defibrillator (AED) can save a life.

The police added that prompt medical care during a suspected fentanyl overdose can mean the difference between life and death.

Importance of first aid training

Cardiopulmonary resuscitation (CPR) and using an automated external defibrillator (AED) can save a life. Prompt delivery of life-saving techniques improves the chances of survival during emergencies.

For more information about this story, click here.

LEARN MORE

Learn how to be ready for emergencies by enrolling in our class on first aid and CPR. Our courses maintain social distancing measures with reduced class sizes to maintain the minimum 2 meters apart along with the mandatory use of face masks and regular temperature checks. The venue of the courses undergoes regular, enhanced cleaning, and disinfection routines. 

For more information, check out these sources:

https://www.healthline.com/health/first-aid/cpr#steps-for-hands–only-cpr

https://en.wikipedia.org/wiki/Cardiopulmonary_resuscitation

https://www.medicalnewstoday.com/articles/153849.php

No comments yet.

Leave a Reply

Please complete this captcha * Time limit is exhausted. Please reload CAPTCHA.